Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 74, NWS New Orleans, LA

June 11, 2018Washington Parish, Louisiana; Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 11, 2018, 2:33 PM CDT for Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2018, 2:33 PM CDT (19:33 UTC)
Expired
Jun 11, 2018, 3:15 PM CDT
In force
42 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Washington Parish, LA, Pearl River County, MS

What was reported inside it

TimeReportWhereRemark
Jun 11, 2:54 PM CDTTSTM WND DMGBogalusa, LATREE DOWN ON POWER LINES AROUND BOGALUSA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1512 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

794 
WUUS54 KLIX 111933
SVRLIX
LAC117-MSC109-112015-
/O.NEW.KLIX.SV.W.0074.180611T1933Z-180611T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
233 PM CDT MON JUN 11 2018

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Central Washington Parish in southeastern Louisiana...
  West central Pearl River County in southern Mississippi...

* Until 315 PM CDT.

* At 233 PM CDT, a severe thunderstorm was located near Enon, or 8
  miles southeast of Franklinton, moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Bogalusa, Franklinton, Varnado and Enon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3089 8978 3066 8983 3070 9018 3088 9013
TIME...MOT...LOC 1933Z 275DEG 13KT 3076 9003 

HAIL...<.75IN
WIND...60MPH
 
$$

CAB
1 follow-up statement
827 
WWUS54 KLIX 111940
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
240 PM CDT MON JUN 11 2018

LAC117-MSC109-112015-
/O.CON.KLIX.SV.W.0074.000000T0000Z-180611T2015Z/
Washington LA-Pearl River MS-
240 PM CDT MON JUN 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA AND WEST
CENTRAL PEARL RIVER COUNTIES...

At 240 PM CDT, a severe thunderstorm was located near Enon, or 8
miles west of Bogalusa, moving east at 15 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Bogalusa, Franklinton, Varnado and Enon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3089 8978 3066 8983 3070 9018 3088 9013
TIME...MOT...LOC 1940Z 275DEG 13KT 3076 9000 

HAIL...0.88IN
WIND...70MPH
 
$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:15 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 11, 10:15 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1015 AM CDT Mon Jun 11 2018

.SOUNDING DISCUSSION...

This morning's sounding was routine with no problems encountered.
Slight frontal inversion at the surface due to cooler air draining
in from the north along the Pearl River Valley, otherwise the
vertical temperature profile was representative of a moist
adiabatic profile and relatively saturated, especially in the
lower troposphere with a PW of 1.64". MUCAPE of 3061 J/kg and a LI
of -8 indicates we remain in an unstable atmosphere, which will
likely fuel convection later this afternoon. Vertical wind profile
appears light with a "closed in" and compact hodograph
configuration. This will lead to pulse convection likely later
today, with boundary-driven convection throughout the afternoon
and evening. KLG

&&

.PREV DISCUSSION... /issued 427 AM CDT Mon Jun 11 2018/

SHORT TERM...
Microburst index numbers remain high for today, but only at BTR
where a 38 is noted. Numbers are not impressive farther east of
the Mississippi River where dry layers are showing up lower at
850mb. This will cause another round of gusty thunderstorms at 25
to 30mph for most areas, but farther west, the risk heightens for
a severe thunderstorm with straight line winds. Tuesday's numbers
are even higher than today's and range from a 44 at MSY to 32 at
BTR to 28 at MCB. Again, numbers are not impressive farther east
but a number in the 40s is rare. Basically, most if not all
thunderstorms will produce gusty winds with a chance of one or two
of these becoming severe for at least the next 3 days. The best
odds of a severe thunderstorm should be found west of Lake
Maurepas today and along and west of the Pearl River Tuesday.

Rain chances will remain a little higher than climo norms for the
remainder of the week. Some of these thunderstorms could produce
torrential rainfall over a short period causing some localized
flooding of low lying and poor drainage areas.

The end of the week is starting to show a little more clarity with
the plume of tropical moisture moving into the western gulf. Most
of the heaviest rainfall may stay west by the weekend but it won't
take much of a shift east to keep our pop numbers high. For the
moment, these numbers have been left as the previous fcast
advertised in the extended.

AVIATION...

VFR conditions will be the norm today, outside of any convection
that develops. Some early morning activity is possible along the
coast, near KGPT but otherwise the convective activity will be
clustered in the afternoon hours.

MARINE...

Onshore flow (south or southwest winds) will persist through the
week with high pressure centered to the west. Seas will be generally
less than 2 feet with occasional seas to 3 feet in the outer waters.
The only exception will be higher winds and seas near any
thunderstorms that develop over the waters.

DECISION SUPPORT...
DSS code: GREEN
Deployed: none.
Activation: none.
Activities: none.

Decision Support Services (DSS) Code Legend Green  = No weather
impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for Slight risk severe or
         excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red    = Full engagement for Moderate to high risk of severe and/or
         excessive rain; direct tropical threats; Events of National
         Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  72  90  72 /  50  20  40  20
BTR  88  75  91  73 /  40  10  40  20
ASD  88  76  90  75 /  50  20  50  30
MSY  89  77  90  76 /  40  20  50  20
GPT  87  77  88  76 /  50  20  60  20
PQL  87  75  88  75 /  50  30  60  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Jun 11, 5:06 AM CDT, 9 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
506 AM CDT Mon Jun 11 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-112215-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
506 AM CDT Mon Jun 11 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms are forecast over the area today. Some of
these storms could become strong or even severe producing strong
winds, frequent lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered thunderstorms are forecast over the area through
Sunday. Some of these storms could become strong or even severe
producing strong winds, frequent lightning, and locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 11, 12:09 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1209 PM CDT MON JUN 11 2018

LAZ057>060-111800-
St. Charles-St. John The Baptist-Upper Lafourche-St. James-
1209 PM CDT MON JUN 11 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE
BAPTIST...SOUTHEASTERN ST. JAMES...WEST CENTRAL ST. CHARLES AND NORTH
CENTRAL LAFOURCHE PARISHES...

At 1209 PM CDT, a strong thunderstorm was located near South
Vacherie, or 8 miles northeast of Thibodaux, moving northeast at 10
mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Gramercy, Lutcher, Wallace, South Vacherie, Chackbay, North Vacherie,
Garyville and Edgard.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2976 9070 2988 9085 3010 9067 2991 9045
TIME...MOT...LOC 1709Z 225DEG 11KT 2988 9072

CAB
Local storm report, Jun 11, 12:56 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1256 PM CDT MON JUN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TSTM WND GST     NEW ORLEANS ARMSTRONG A 29.98N 90.25W
06/11/2018  M62.00 MPH       JEFFERSON          LA   ASOS

            KMSY REPORTED PEAK WIND OF 54KTS.

&&

KGILMORE
Special weather statement, Jun 11, 1:22 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
122 PM CDT MON JUN 11 2018

LAZ037-050-071-072-111930-
Livingston-St. Helena-Northern Tangipahoa-Southern Tangipahoa-
122 PM CDT MON JUN 11 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. HELENA...
NORTHEASTERN LIVINGSTON AND WEST CENTRAL TANGIPAHOA PARISHES...

At 122 PM CDT, a strong thunderstorm was located near Livingston, or
13 miles east of Denham Springs, moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Hammond, Amite, Amite City, Livingston, Independence, Albany,
Montpelier, Natalbany and Tickfaw.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3043 9083 3060 9083 3075 9050 3048 9046
TIME...MOT...LOC 1822Z 258DEG 16KT 3055 9074
Special weather statement, Jun 11, 2:05 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service New Orleans LA
205 PM CDT MON JUN 11 2018

LAZ049-050-057-112000-
Livingston-Ascension-St. James-
205 PM CDT MON JUN 11 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ASCENSION...NORTHERN ST.
JAMES AND SOUTH CENTRAL LIVINGSTON PARISHES...

At 205 PM CDT, a strong thunderstorm was located over Sorrento, or
near Gonzales, moving east at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Gonzales, Gramercy, Lutcher, Sorrento, French Settlement, Whitehall
and Wallace.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3029 9090 3033 9061 3004 9068 3003 9069
      3008 9095
TIME...MOT...LOC 1905Z 280DEG 11KT 3019 9084

CAB
Special weather statement, Jun 11, 2:20 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
220 PM CDT MON JUN 11 2018

LAZ039-112015-
Washington-
220 PM CDT MON JUN 11 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON PARISH...

At 220 PM CDT, a strong thunderstorm was located over Enon, or 7
miles south of Franklinton, moving east at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Bogalusa, Franklinton, Varnado, Sun, Enon and Angie.

LAT...LON 3072 8983 3070 8985 3067 8984 3066 8985
      3067 9005 3070 9016 3086 9022 3101 8984
      3100 8983
TIME...MOT...LOC 1920Z 249DEG 11KT 3075 9010

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:09 PM CDTSpecial Weather StatementLIXSaint James51 min
Jun 11, 12:54 PM CDTSevere Thunderstorm WarningLIXOrleans, Saint Bernard36 min
Jun 11, 1:02 PM CDTSpecial Marine WarningLIX58 min
Jun 11, 1:07 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist38 min
Jun 11, 1:09 PM CDTSpecial Marine WarningLIX36 min
Jun 11, 1:10 PM CDTSpecial Marine WarningLIX35 min
Jun 11, 1:20 PM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne40 min
Jun 11, 1:22 PM CDTSpecial Weather StatementLIXLivingston68 min
Jun 11, 1:35 PM CDTSevere Thunderstorm WarningLIXLivingston41 min
Jun 11, 1:39 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Charles37 min
Jun 11, 1:50 PM CDTSevere Thunderstorm WarningLIXTangipahoa55 min
Jun 11, 2:05 PM CDTSpecial Weather StatementLIXAscension55 min
Jun 11, 2:20 PM CDTSpecial Weather StatementLIXWashington55 min
Jun 11, 2:26 PM CDTSpecial Marine WarningLIX64 min
Jun 11, 2:35 PM CDTSpecial Weather StatementLIXSaint Tammany55 min
Jun 11, 2:45 PM CDTSpecial Weather StatementLIXPointe Coupee60 min
Jun 11, 3:45 PM CDTSpecial Marine WarningLIX60 min
Jun 11, 4:01 PM CDTSpecial Weather StatementLIXEast Feliciana, West Feliciana59 min
Jun 11, 2:53 PM CDTSpecial Weather StatementLIXHarrison82 min
Jun 11, 3:58 PM CDTSpecial Weather StatementLIXPike32 min
Jun 11, 4:50 PM CDTSpecial Weather StatementLIXAmite25 min
Jun 11, 4:58 PM CDTSpecial Weather StatementLIXJackson32 min
Jun 11, 5:34 PM CDTSpecial Weather StatementLIXAmite26 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2018Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.